MAUDE Adverse Event Report: MENTOR TEXAS MED HEIGHT TE W/SUT TABS 550CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MED HEIGHT TE W/SUT TABS 550CC; EXPANDER, SKIN, INFLATABLE
Model Number 3549214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent an unspecified breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs, 550cc breast implant experienced right-sided deflation post procedure.At the time of deflation device was filled up to 180cc.As a result, patient underwent unilateral replacement with cat#: 3549214, sn#:(b)(4) on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device received on april 05, 2022.Device evaluation completed on april 22 , 2022: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample med height te w/sut tabs 550cc no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed two tears (a and b) on the anterior view, measuring approximately 0.1 cm and 0.2 cm respectively.Microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of the tear (a).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Related to the rupture (b), the cause of the tear (b) could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, microscopic examination of the rupture (a) indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Although no conclusion could be reached on the cause of the rupture (b), the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.According to the date of implantation and explantation, it was noticed that the device remained implanted for more than 6 months.Per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off-label manner.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The suspect device lot # updated to 9490041, due to receive of the device with this identity.Manufacturer¿s reference number: (b)(4).

Brand Name
MED HEIGHT TE W/SUT TABS 550CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13826130
Report Number1645337-2022-02996
Device Sequence Number17259883
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model Number3549214
Device Catalogue Number3549214
Device Lot Number9490041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite